JournalscmhVol. 90, No. 3pp. 703–730

Exceptional hyperbolic 3-manifolds

  • David Gabai

    Princeton University, USA
  • Maria Trnkova

    California Institute of Technology, Pasadena, USA
Exceptional hyperbolic 3-manifolds cover
Download PDF

Abstract

We correct and complete a conjecture of D. Gabai, R. Meyerhoff and N. Thurston on the classification and properties of thin tubed closed hyperbolic 3-manifolds. We additionally show that if NN is a closed hyperbolic 3-manifold, then either N=Vol3N=Vol3 or NN contains a closed geodesic that is the core of an embedded tube of radius log(3)/2\mathrm {log}(3)/2.

Cite this article

David Gabai, Maria Trnkova, Exceptional hyperbolic 3-manifolds. Comment. Math. Helv. 90 (2015), no. 3, pp. 703–730

DOI 10.4171/CMH/368